Q. Pregnancy test shows negative, shall I take medicine to induce periods?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.

Hi doctor,

I got my last period before three months. I have not gotten my periods ever since. I had protected intercourse twice before two months. However, I have no symptom and all the pregnancy tests are negative. Also, I have missed my period the same way, even before once and my cycle is generally longer than 35 days. I am taking homeopathy to induce periods along with some natural home remedies. I was on birth control pills for about three to four months last year.

Do you have a question on Missed Period or Hypothyroidism?

Ask a Doctor Now

Dr. Sameer Kumar

MBBS., MS (OBS/GYNAE)., FMAS., DMAS., FELLOWSHIP IS ASSISTED REPRODUCTIVE TECHNIQUES
Infertility Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

  • In your case, if pregnancy test has been negative, even till date, then you are surely not pregnant.
  • The delay and irregularity need to be evaluated and investigated to rule out PCOS (polycystic ovarian disease), hypothyroidism or hyperprolactinemia, which are the most common reasons for oligomenorrhea in young women.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

Since pregnancy has been completely ruled out, can I take any medication to induce periods? Is it safe to take Primolut at this point? Does it have any side effects?

Dr. Sameer Kumar

MBBS., MS (OBS/GYNAE)., FMAS., DMAS., FELLOWSHIP IS ASSISTED REPRODUCTIVE TECHNIQUES
Infertility Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

  • Yes, you can take tablet Primolut-N (Norethisterone) 5 mg twice a day for five days and then your withdrawal bleeding should start in the next five to seven days after taking the last dose.
  • The most common side effect is delayed next one or two cycles.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat

Related Questions & Answers


Could delayed periods be a sign of early onset of menopause?
Query: Hi doctor, I am a 53 year old female. My periods have been delayed for two weeks. Till now they are normally regular. Could it be the early onset of menopause or they will eventually come?  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If you have been regular with your menses these years and this is the first episode at 53 years of age when the menses have been delayed by two weeks, the causes can be a possible initiation of perimenopausal stage where menses are often delayed for a month or two an...  Read Full »
 
I am having intermittent palpitations. Is it due to hypothyroidism?
Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full »
Dr. Salam Salloum
Cardiologist

Answer: Hi, Welcome to icliniq.com. Please be advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they happen every 2...  Read Full »
 
Can PCOS cause irregular periods?
Query: Hi doctor, I am a 28 year old unmarried woman. Last month my period was irregular. I got my periods on the 30th of last month and it was already 20 days later from the actual due. Initially, I had spotting for five days, then I bled for seven days and again, had spotting for three days. Now, I am bl...  Read Full »
Dr. Neha Singh Rathod
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please do not worry. Irregular periods are not an alarming thing to worry about. Irregular periods are due to stress and strain anxiety work pressure change of place change in climate low blood count thyroid disorders or uterine or ovarian problems. Please...  Read Full »
 
Trending

Trending

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: